# SDR GAIA9818

- Difficulty date: February 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N855AA
- Make and model: Boeing 727223
- Aircraft serial: 20996
- System (JASC): 2210 · Autopilot System
- Part: Yaw Damper
- Condition: Malfunctioned
- Location: Autopilot
- Stage of operation: CR
- Nature of condition: F
- Precautionary procedure: B

## Discrepancy

EN ROUTE FROM MSP TO TOL, FLT CREW REPORTES AT FL 370 AIRCRAFT YAWED BACK AND FORTH.  CONTINUED YAWING UNITL DESCENT TO FL 210.  NO WARNING LIGHTS ILLUMINATED.  APPEARED TO BE YAW DAMPER PROBLEM.  POSSIBLE LOOSE RUDDER LINKAGE DECLARED IFE.  PERFORMED YAW DAMPER CHECK AND TEST.  BOTH YAW DAMPER UNITS TEST NORMAL.  CHECKED UPPER AND LOWER RUDDER FOR FAIR IN SLIP STREAM.  CHECKED FOR LOOSE LINKAGE, WITH NO DEFECTS FOUND.  RUDDER SYSTEM CHECKS NORMAL AND AIRCRAFT RETURNED TO SERVICE.  (M)
